Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 161, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 15, 2002, 11:01 AM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2002, 11:01 AM EDT (15:01 UTC)
- Expired
- Oct 15, 2002, 12:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 9:30 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 15, 9:30 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 AM EDT TUE OCT 15 2002 BUSY DAY ON TAP ACROSS THE CWFA. CYCLOGENESIS ONGOING IN THE NERN GULF ATTM ALONG A FRONTAL BOUNDARY THAT STRETCHES ACROSS OUR COASTAL WATERS. WE/VE SEEN SOME NASTY STORMS THIS MORNING OUT ON THE WATERS THAT HAVE PROMPTED A COUPLE OF SPECIAL MARINE WARNINGS. CLASSIC BOWING SIGNATURES SEEN THIS MORNING ON CELLS MOVING ALONG AND JUST N OF THE FRONTAL BOUNDARY, WHERE LOW LEVEL HELICITY IS MAXIMIZED. DESPITE IMPRESSIVE DYNAMICS UPSTREAM, MOST OF THE CWFA WILL REMAIN ON THE COOL SIDE OF THE FRONT AND THIS WILL LIMIT LOW LEVEL INSTABILITY TO PRECLUDE WIDESPREAD SEVERE THREAT. EXCEPTION IS ERN BIG BEND ZONES WHERE DEW POINTS ARE STILL IN THE MID TO UPPER 60S. MAIN SEVERE THREAT WILL COME FROM STORMS MOVING IN OFF THE GULF INTO THIS AREA ALONG THE BOUNDARY, PARTICULARLY DIXIE COUNTY. SPC HAS UPDATED THEIR DAY ONE OUTLOOK TO INCLUDE SOME OF OUR BIG BEND ZONES IN A SLIGHT RISK FOR SEVERE. HAVE ALREADY SENT A ZONE UPDATE TO BEEF UP WORDING ACROSS SE ZONES. WILL UPDATE THE HWO TO INCLUDE SEVERE THREAT. OVERNIGHT RAINFALL TOTALS OF 2-3 INCHES OCCURRED IN MANY PLACES. THIS IS BELOW FFG VALUES AND WILL GENERALLY TURN OUT TO BE BENEFICIAL RAINFALL. FINALLY, LOWERED MAX TEMPS ACROSS MOST ZONES DUE TO EXTENSIVE CLOUD COVER AND POSITION N OF THE FRONT. MANY AREAS WILL NOT GET OUT OF THE 60S TODAY. MARINE: NIGHTMARE WIND DIRECTION FORECAST WITH THE LOW IN THE APALACHEE BAY AND FRONT EXTENDING BACK ACROSS THE WRN LEG. FOR THE REST OF TODAY, WILL FOLLOW RUC FORECAST WHICH HAS BEST HANDLE ON CURRENT WINDS. WOOL PREVIOUS DISCUSSION FOLLOWS. ***************************************************************** 205 AM EDT TUE OCT 15 2002 AREA RADARS ARE STILL SHOWING A LARGE AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS OVER THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE EXTREME SOUTHEASTERN BIG BEND. RAIN HAS MOSTLY DISSIPATED OVER THE WESTERN AND CENTRAL BIG BEND...BUT A FEW STORMS MOVING OFF THE WATER OVER GULF COUNTY WILL MOVE INTO FRANKLIN AND LIBERTY COUNTIES IN THE NEXT HOUR OR TWO. HEAVIEST STORMS ARE OCCURRING ALONG A LINE FROM MAI TO PFN...AND OVER CAPE SAN BLAS. DURING THE PAST 3 HOURS HEAVIEST RAINS HAVE BEEN OFFSHORE...BUT NORTHERN DIXIE AND ALSO WASHINGTON COUNTIES HAVE RECEIVED 2.5 TO 3 INCHES IN SOME LOCATIONS. LIGHT RAIN AND/OR CLOUDY SKIES PREVAIL ACROSS THE AREA...WITH TEMPS 63 TO 72 AND CEILINGS AS LOW AS 200 FEET. THE MAIN SHORT WAVE OF CONCERN TO US CONTINUES TO MOVE ACROSS THE TX/OK LINE...WITH A STATIONARY FRONT PARKED JUST SOUTH OF OUR COASTAL WATERS. MODELS AGREE ON GOOD LIFT OVER THE FORECAST AREA THROUGH TODAY... MOVING NORTH OF THE AREA ON WEDNESDAY. THIS WILL RESULT IN CATEGORICAL RAIN THROUGH MOST OF THE DAY TUESDAY FOLLOWED BY FAIRLY RAPID CLEARING AND LESSENING OF POPS ON WEDNESDAY. UPPER LEVEL DIFFLUENCE IN THIS RUN IS NOT AS PRONOUNCED FOR TODAY...POSSIBLY DUE TO LESS CONVECTIVE FEEDBACK IN THE SHORTER TERM GRIDS...AND THE MAIN SHORT WAVE WILL MOVE EAST OF THE AREA WEDNESDAY AFTERNOON. MODELS DIFFER WITH THE MOVEMENT OF THE DEVELOPING SURFACE LOW...WITH THE SLOW ETA/NGM MOVING IT TO NORTH CENTRAL NC BY WED MORNING...AND THE FAST AVN ALMOST TO MARYLAND BY THE SAME TIME. ALL MODELS AGREE THAT DRY AIR WILL SPREAD ACROSS THE FORECAST AREA WED AFTERNOON. PUBLIC FORECAST (TUE-THU): LACK OF LOW LEVEL INSTABILITY WILL MINIMIZE...BUT CERTAINLY NOT PRECLUDE...SEVERE WX THREAT. HAVE HAD A COUPLE OF WELL DEVELOPED MESOS TONIGHT AND COULD HAVE A REPLAY THIS AFTERNOON AND TONIGHT. COULD ALSO SEE MORE WIDESPREAD AND ISOLATED HEAVY RAINS. WILL GO WITH CATEGORICAL POPS ALL AREAS TODAY... DROPPING OFF RAPIDLY FOR TUE NIGHT AS THE SURFACE LOW LIFTS NE. DRY WED NIGHT AND THU...ALONG WITH MUCH COOLER TEMPERATURES...EVEN BELOW CLIMO IN SOME LOCATIONS. STILL GO WITH FRI MORNING AS THE CHILLIEST MORNING AS SURFACE HIGH BUILDS ACROSS US. TD 14 IN THE NW CARIBBEAN IS FORECAST TO REMAIN EAST OF THE FLORIDA PENINSULA AND THUS SHOULD NOT INFLUENCE OUR WEATHER. MARINE: MARINE WINDS WILL BE HIGHLY DEPENDENT ON THE TIMING OF FIRST APPEARANCE...THE INITIAL LOCATION AND THE TRACK OF THE LOW AS IT MOVES ALONG THE FRONT. CURRENT AVN MOVES IT ACROSS THE EASTERN BIG BEND AND UP THE EAST COAST. THIS IS FARTHER EAST THAN PREVIOUSLY FORECAST AND WILL RESULT IN WINDS STEADILY VEERING WITH TIME AND BECOMING MORE NORTHWEST BY WEDNESDAY. SPEEDS COULD REACH SCEC (15-20 KT) RANGE THIS AFTERNOON...BUT SHOULD REMAIN BELOW SCA. FIRE WX: NO CONCERNS THROUGH WEDNESDAY. RH VALUES ARE FORECAST TO REMAIN ABOVE 40 PERCENT...AND FORECAST WINDS ARE 10 KNOTS OR LESS. EXTENDED (FRI-MON): HIGH PRESSURE WILL BUILD ACROSS THE CWFA THROUGH SUN...BRINGING COOL DRY AIR INTO THE REGION BEHIND A BASICALLY DRY FROPA LATE ON FRI. MRF SHOWS MORE MOISTURE WITH THE ESTABLISHMENT OF RETURN FLOW AHEAD OF THE NEXT FROPA SUN NIGHT INTO MON. PRELIM NUMBERS... TLH 76 60 76 51 9210 PFN 74 62 75 55 9210 DHN 68 57 72 50 9300 ABY 66 57 72 51 9310 VLD 75 60 74 52 9310 CTY 78 64 77 53 8300 .TLH... AL...NONE. GA...NONE. FL...NONE. AFD
Hazardous weather outlook, Oct 15, 9:53 AM EDT, 1 hour 8 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-152145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 953 AM EDT TUE OCT 15 2002 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... LOW PRESSURE WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS APALACHEE BAY TODAY AND THEN MOVE TO THE EAST NORTHEAST ACROSS THE EASTERN BIG BEND AND NORTHEAST FLORIDA TONIGHT. THE POSITION OF THE JET STREAM TODAY WILL COMBINE WITH A STRONG PIECE OF ENERGY IN THE UPPER LEVELS OF THE ATMOSPHERE TO PRODUCE WIDESPREAD RAINS ACROSS MOST OF THE REGION TODAY. SOME FLOODING OF LOW LYING OR POOR DRAINAGE AREAS WILL BE POSSIBLE THIS AFTERNOON IN AREAS THAT GET THE HEAVIEST RAIN. LOW LEVEL STABILITY WILL PRECLUDE STORMS FROM REACHING SEVERE LIMITS ACROSS MOST OF THE AREA TODAY. HOWEVER, AS THE LOW TRACKS ALONG THE FRONT...ENOUGH INSTABILITY WILL BE PRESENT TO PRODUCE STRONG TO SEVERE STORMS OVER THE GULF COASTAL WATERS. SOME OF THESE STORMS WILL MOVE ASHORE INTO THE EASTERN FLORIDA BIG BEND. FOR THIS REASON...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE CENTRAL AND EASTERN FLORIDA BIG BEND TODAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HOWEVER...AN ISOLATED WATER SPOUT OR TORNADO CANNOT BE RULED OUT. THE LOW WILL MOVE EAST OF THE AREA THIS EVENING AND THE INCLEMENT WEATHER WILL COME QUICKLY TO AN END. HOWEVER, STRONG NORTHWEST WINDS BEHIND THE DEPARTING SYSTEM WILL REQUIRE MARINERS TO EXERCISE CAUTION IF VENTURING OUT INTO THE GULF TONIGHT. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME OF STORMS MAY APPROACH SEVERE LIMITS OVER THE EASTERN BIG BEND...SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY...MARINERS SHOULD CONTINUE TO EXERCISE CAUTION ON THE GULF WATERS WEDNESDAY. MUCH DRIER AIR WILL SWEEP INTO THE REGION TONIGHT AND WEDNESDAY. BY THURSDAY...THE FIRE WEATHER COMMUNITY SHOULD NOTE THAT RELATIVE HUMIDITY COULD DROP TO NEAR 35 PERCENT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:26 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Oct 15, 5:53 AM EDT | Special Marine Warning | TAE | 97 min | |
| Oct 15, 8:22 AM EDT | Special Marine Warning | TAE | 118 min | |
| Oct 15, 10:20 AM EDT | Severe Thunderstorm Warning | TAE | 40 min | |
| Oct 15, 1:50 PM EDT | Special Marine Warning | TAE | 40 min | |
| Oct 15, 1:10 AM EDT | Tornado Warning | TAE | Gulf | 22 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.